Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Mar 26, 2007, 5:20 PM CDT for La Salle County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2007, 5:20 PM CDT (22:20 UTC)
- Expired
- Mar 26, 2007, 7:15 PM CDT
- In force
- 115 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County La Salle County, TX
The radar
The Laughlin AFB radar (KDFX), 154 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 262222 FFWCRP TXC283-270015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 520 PM CDT MON MAR 26 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... LA SALLE COUNTY IN SOUTH TEXAS * UNTIL 715 PM CDT * AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 4 INCH RAINFALL TOTALS IN CENTRAL LASALLE COUNTY AND AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE AS STORMS CONTINUE TO REDEVELOP OVER THESE SAME AREAS. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COTULLA...LOS ANGELES AND MILLET. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2863 9926 2807 9929 2808 9883 2864 9883 $$ JM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 3:28 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 26, 3:28 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
328 PM CDT MON MAR 26 2007
.SHORT TERM...COORD WITH SPC FOR WATCH BOX FOR WESTERN COUNTIES
UNTIL 10 PM. LINES OF CONVECTION EXPECTED TO DEVELOP AND MOVE
ACROSS THE WATCH AREA...WITH A FOCUS ON LARGE HAIL AND DAMAGING
WINDS. NO PLANS FOR ANY FLOOD WATCHES AT THIS TIME...ALTHOUGH I-35
CORRIDOR MAY SEE SOME LOCAL PONDING OF WATER FROM CURRENT ROUND OF
CONVECTION.
CONVECTION SHOULD MOVE ACROSS THE CWA THIS EVENING...LOSING PUNCH
AS WE LOSE DAYTIME HEATING. EXPECT MAIN ACTIVITY TO TAPER OFF
AFTER MIDNIGHT INTO TUESDAY MORNING AS UPPER LOW PUSHES EAST.
TUESDAY AND TURSDAY NIGHT LOOK DRY OUT AHEAD OF THE NEXT UPPER SYSTEM.
&&
.MARINE...CURRENT SCA LOOKS GOOD...EXPECT WINDS TO RELAX BELOW
ADVISORY CRITERIA AFTER SUNSET AND REMAIN JUST BELOW SCA LIMITS
THROUGH THE SHORT TERM.
&&
.AVIATION...TAFS TRACK CONVECTION PROGRESSING ACROSS THE CWFA THIS
AFTERNOON...WITH MVFR CIGS PERSISTING OVERNIGHT BEFORE BEGINNING
TO LIFT LATE MORNING TUESDAY.
&&
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...MAIN ISSUES IN THE EXT
PERIODS WILL BE THE STRENGTH OF THE NEXT UPR SYSTEM...THE AMOUNT OF
PRECIP IT AND AN ASSOC FRONT WILL PRODUCE (THU-FRI) AND HOW MUCH
COOLING WE SEE BEHIND THIS FRONT. MODELS HAVE NOT BEEN IN VERY GOOD
AGREEMENT ON ANY OF THESE ITEMS OR CONSISTENT AND THIS IS LEADING TO
TRICKY FORECAST FOR THE END OF THIS WEEK. NORMALLY WOULD NOT JUST
JUMP ON LATEST GFS BAN WAGON...BUT 12Z RUNS ARE COMING MORE IN LINE
W/ THE CANADIAN AND ECM SOLNS SHOWING A LESS PROGRESSIVE AND DEEPER
SYSTEM EJECTING SLOWLY OUT OF NM ON FRI-SAT. THIS MEANS SLOWING
EVERYTHING DOWN SOMEWHAT W/ THE FROPA AND BEST POPS MORE INTO FRI
(LOWERED THU POPS). GFS DOES LOOK STRONGER AND DEEPER THAN OTHER MED
RANG MODEL THOUGH SO NOT TOTALLY BUYING BULLISH POPS FRI-FRI
NIGHT...BUT MOISTURE FIELDS LOOK GOOD AND FRONT LOOKS TO PROVIDE
DECENT MOISTURE CONVERGENCE...SO WILL SHOW SOLID CHC POPS THU
NIGHT-FRI NIGHT AND EVEN LIKELY POPS ACROSS NERN COS ON FRI WHICH
LOOKS BEST. THINK THE MAIN CONVECTIVE EVENT AND POSSIBILITY W/ MOST
HVY RAIN AND SVR WX WILL MAINLY OCCUR ACROSS NRN AND CEN TEX...BUT
ONCE AGAIN THE TAIL END OF STRONGER STORMS MAY DIP INTO INLAND
COASTAL PLAINS AREAS AND WILL SHOW BEST POPS THERE. TOO EARLY TO GET
CUTE MENTIONING THIS IN ZFP. COULD REALLY GO EITHER WAY STILL WITH S
TX REALLY GETTING HAMMERED OR W/ MOST CONVECTION WELL
NORTH...DEPENDING ON HOW STRONG THIS SYSTEM TURNS OUT SO STAY TUNED.
LOOKS LIKE VERY WINDY CONDITIONS W/ SCAS CAN BE EXPECTED AS THE
SYSTEM APPROACHES ON WED THEN WILL SEE A DECENT WIND SHIFT W/ FROPA
ON FRI. LATEST GFS IS NOT AS COLD AS BEFORE WHICH IS MORE IN LINE W/
PREVIOUS FORECASTERS THINKING. WILL SEE A FEW COOL MORNINGS OVER THE
WEEKEND W/ BELOW NORMAL TEMPS BEFORE THINGS WARM BACK UP EARLY NEXT
WEEK AS SRLY FLOW AND MOISTURE RETURN.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 66 85 69 82 69 / 50 10 10 10 10
VICTORIA 65 82 66 81 68 / 60 20 10 10 10
LAREDO 67 92 69 91 72 / 30 10 0 10 20
ALICE 65 89 66 85 69 / 50 10 0 10 10
ROCKPORT 67 82 68 79 69 / 50 20 10 10 10
COTULLA 63 91 65 86 70 / 40 10 0 10 30
KINGSVILLE 66 87 67 84 70 / 40 10 10 10 10
NAVY CORPUS 68 83 69 79 70 / 50 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS.
&&
JV/71...SHORT TERM
MG/88...LONG TERMHazardous weather outlook, Mar 26, 5:10 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 510 PM CDT MON MAR 26 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-271045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 510 PM CDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTH TEXAS FROM WEST TO EAST TONIGHT...PRIMARILY BEFORE MIDNIGHT. SOME OF THESE STORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALIZED FLASH FLOODING IS IS LIKELY...MAINLY IN LOW-LYING RURAL SETTINGS AND IN URBAN AREAS WITH AMOUNTS BETWEEN 1 AND 3 INCHES WITH ISOLATED HIGHER AMOUNTS. THIS ACTIVITY IS EXPECTED TO MOVE OUT OF MOST OF SOUTH TEXAS AND THROUGH THE VICTORIA CROSSROADS AREA LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY MORNING OVER THE NORTHEASTERN SECTIONS OF THE COASTAL BEND AND OVER THE VICTORIA AREA...WITH NO SEVERE WEATHER ANTICIPATED. THUNDERSTORMS ARE EXPECTED MAINLY THURSDAY THROUGH FRIDAY OVER SOUTH TEXAS. ALTHOUGH THE POTENTIAL EXISTS FOR AT LEAST SOME STRONG THUNDERSTORMS DURING THIS TIME FRAME...THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO THE TIMING AND LOCATION OF THE THUNDERSTORM-PRODUCING MECHANISMS TO DECIPHER WHETHER ORGANIZED SEVERE WEATHER WILL OCCUR AT THIS TIME. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY FOR THE GULF WATERS...THEN AGAIN ON FRIDAY AS A COLD FRONT PUSHES THROUGH THE GULF WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. TM/GW/BB
In the hours before
Local storm report, Mar 26, 3:44 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
344 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL LAREDO 27.53N 99.49W
03/26/2007 M0.75 INCH WEBB TX LAW ENFORCEMENT
HAIL NEAR LAMAR MIDDLE SCHOOL OVER EAST LAREDO
&&
SMARTLocal storm report, Mar 26, 3:52 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
352 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL LAREDO 27.53N 99.49W
03/26/2007 E0.88 INCH WEBB TX LAW ENFORCEMENT
SHERIFF DEPUTY REPORTED NICKLE SIZED HAIL IN CENTRAL
LAREDO ALONG HIGHWAY 59.
&&
JMETZLocal storm report, Mar 26, 4:47 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
447 PM CDT MON MAR 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL ENCINAL 28.04N 99.35W
03/26/2007 E0.25 INCH LA SALLE TX CO-OP OBSERVER
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:04 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 26 min |
| Mar 26, 3:34 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 56 min |
| Mar 26, 3:53 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 67 min |
| Mar 26, 4:03 PM CDT | Flash Flood Warning | CRP | Webb | 117 min |
| Mar 26, 4:28 PM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 62 min |
| Mar 26, 6:59 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 61 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.